Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 19, 2021, 12:20 AM CDT for Scurry County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2021, 12:20 AM CDT (05:20 UTC)
- Expired
- May 19, 2021, 1:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Midland/Odessa, TX
County Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 129 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2638 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
317 WWUS84 KMAF 190520 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 1220 AM CDT Wed May 19 2021 TXZ047-048-053-190600- Mitchell TX-Scurry TX-Borden TX- 1220 AM CDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCURRY...NORTH CENTRAL MITCHELL AND EASTERN BORDEN COUNTIES UNTIL 100 AM CDT... At 1220 AM CDT, Doppler radar was tracking a strong thunderstorm near J B Thomas Reservoir, or 14 miles southwest of Snyder, moving east at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... J B Thomas Reservoir, Ira, Dunn and Knapp. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && LAT...LON 3255 10121 3266 10121 3266 10079 3250 10081 TIME...MOT...LOC 0520Z 282DEG 12KT 3262 10113 $$ 44
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 19, 12:17 AM CDT, 3 minutes earlier.
Area forecast discussion, May 19, 12:17 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1217 AM CDT Wed May 19 2021 .DISCUSSION... See 06Z Aviation Discussion below. && .AVIATION... Sfc observations show a weak front moving through the region, which will persist most of the day before veering to east after 00Z Thu. Forecast soundings suggest a few hours of MVFR cigs at KMAF this AM. Otherwise, VFR conditions will prevail, w/a widespread cu field by late morning w/bases 4.5-5 kft AGL. && PREV DISCUSSION... /issued 208 PM CDT Tue May 18 2021/ DISCUSSION... A cut off low located along the CO/NM border this morning will slowly wobble east today and tonight moving into the Panhandle Wednesday. After it passes east high pressure builds in from the west. Also on Wednesday a low over the NW will work down the coast moving into Nrn CA Thursday and into NV Thursday night and Friday. On Saturday this low will wobble northward lifting across ID and MT Sunday but as it does W TX and SE NM will remain in SW flow aloft. With recent rainfall and increased moisture temperatures will be moderated. A weak front is expected to sag into the area tonight. Highs in the 80s expected Wednesday... with 80s and 90s Thursday and Friday. Readings a few degrees cooler for the weekend as rain chances increase and more clouds expected. As of 19z satellite shows some enhanced CU going up on a dryline running down through Lea County to Pecos and Brewster County. Added mention of isolated storms for this... not expecting a big dryline event but do have a few echos on radar. Also this evening light rain may move down into Lea county and Nrn Permian Basin along the front. On Wednesday will have a chance of storms over the Eastern Permian Basin and the Lower Trans Pecos. Should be dry for the most part Thursday and Friday with rain chances returning Saturday and continuing into early next week. More severe wx will be possible over the weekend. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 84 59 83 63 / 20 10 0 0 Carlsbad 87 58 92 62 / 10 10 0 10 Dryden 90 62 90 66 / 20 0 0 0 Fort Stockton 89 61 90 64 / 10 10 0 0 Guadalupe Pass 84 60 86 61 / 0 0 0 10 Hobbs 81 54 86 59 / 10 10 0 10 Marfa 85 50 89 53 / 0 0 0 0 Midland Intl Airport 87 59 85 64 / 10 10 0 0 Odessa 87 60 86 64 / 10 10 0 0 Wink 90 60 92 65 / 10 10 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 44/88/44
Hazardous weather outlook, May 18, 2:11 PM CDT, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 211 PM CDT Tue May 18 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-191915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 211 PM CDT Tue May 18 2021 /111 PM MDT Tue May 18 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon and evening, some of which may become strong to severe, capable of producing damaging winds and large hail as well as brief heavy rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a marginal risk of severe thunderstorms Wednesday, mainly over the eastern Permian Basin and lower Trans Pecos. Any severe storms that do develop will be accompanied by large hail and damaging winds. Additionally, thunderstorms will be possible for much of the region this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 18, 8:53 PM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
853 PM CDT Tue May 18 2021
TXZ047-048-190245-
Scurry TX-Borden TX-
853 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCURRY AND NORTHEASTERN
BORDEN COUNTIES UNTIL 945 PM CDT...
At 853 PM CDT, Doppler radar was tracking strong thunderstorms near
Fluvanna, or 15 miles east of Gail, moving east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible.
Locations impacted include...
Snyder, Fluvanna, Winston Field and Randalls Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3262 10085 3274 10127 3296 10125 3297 10105
3297 10072
TIME...MOT...LOC 0153Z 286DEG 21KT 3279 10118
89Special weather statement, May 18, 9:48 PM CDT, 2 hours 32 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 948 PM CDT Tue May 18 2021 TXZ068-069-190330- Crane TX-Upton TX- 948 PM CDT Tue May 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRANE AND SOUTHWESTERN UPTON COUNTIES UNTIL 1030 PM CDT... At 948 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Crane, moving east at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... King Mountain. LAT...LON 3118 10242 3136 10241 3139 10198 3112 10199 TIME...MOT...LOC 0248Z 271DEG 19KT 3127 10234 89
Special weather statement, May 18, 9:55 PM CDT, 2 hours 25 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 955 PM CDT Tue May 18 2021 TXZ048-190345- Scurry TX- 955 PM CDT Tue May 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCURRY COUNTY UNTIL 1045 PM CDT... At 954 PM CDT, Doppler radar was tracking a strong thunderstorm near Snyder, moving east at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Snyder and Hermleigh. LAT...LON 3268 10094 3297 10089 3296 10066 3260 10066 TIME...MOT...LOC 0254Z 274DEG 20KT 3270 10082 89
Local storm report, May 18, 9:59 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
959 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM HAIL 2 ESE CUTHBERT 32.47N 101.00W
05/18/2021 E1.00 INCH Mitchell TX TRAINED SPOTTER
0954 PM HAIL 2 SW CUTHBERT 32.46N 101.05W
05/18/2021 E1.00 INCH Mitchell TX LAW ENFORCEMENT
&&
MATT.SALERNOLocal storm report, May 18, 10:07 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1007 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL 14 NW COLORADO CITY 32.54N 101.03W
05/18/2021 E1.75 INCH Scurry TX FIRE DEPT/RESCUE
&&
MATT.SALERNOSpecial weather statement, May 19, 12:20 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1220 AM CDT Wed May 19 2021 TXZ047-048-053-190600- Mitchell TX-Scurry TX-Borden TX- 1220 AM CDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCURRY...NORTH CENTRAL MITCHELL AND EASTERN BORDEN COUNTIES UNTIL 100 AM CDT... At 1220 AM CDT, Doppler radar was tracking a strong thunderstorm near J B Thomas Reservoir, or 14 miles southwest of Snyder, moving east at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... J B Thomas Reservoir, Ira, Dunn and Knapp. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && LAT...LON 3255 10121 3266 10121 3266 10079 3250 10081 TIME...MOT...LOC 0520Z 282DEG 12KT 3262 10113 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:09 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 51 min |
| May 18, 7:22 PM CDT | Special Weather Statement | MAF | Dawson | 38 min |
| May 18, 7:54 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Scurry | 51 min |
| May 18, 8:07 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson | 2 hr |
| May 18, 8:44 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 46 min |
| May 18, 8:53 PM CDT | Special Weather Statement | MAF | Scurry | 52 min |
| May 18, 9:13 PM CDT | Tornado Warning | MAF | Borden, Mitchell, Scurry | 32 min |
| May 18, 9:38 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 67 min |
| May 18, 9:48 PM CDT | Special Weather Statement | MAF | Upton | 42 min |
| May 18, 9:55 PM CDT | Special Weather Statement | MAF | Scurry | 50 min |
| May 19, 12:35 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 55 min |
| May 19, 5:37 AM CDT | Special Weather Statement | MAF | Howard | 53 min |
| May 19, 6:07 AM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 53 min |
| May 19, 7:12 AM CDT | Special Weather Statement | MAF | Gaines | 48 min |
| May 19, 7:19 AM CDT | Areal Flood Advisory | MAF | Howard | 116 min |
| May 19, 7:50 AM CDT | Areal Flood Advisory | MAF | Gaines | 115 min |
| May 19, 8:02 AM CDT | Special Weather Statement | MAF | Dawson | 43 min |
| May 19, 8:19 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 27 min |
| May 19, 8:32 AM CDT | Areal Flood Advisory | MAF | Andrews, Dawson, Martin | 118 min |
| May 19, 8:45 AM CDT | Special Weather Statement | MAF | Dawson, Martin | 60 min |
| May 19, 9:31 AM CDT | Areal Flood Advisory | MAF | Borden | 119 min |
| May 19, 9:47 AM CDT | Special Weather Statement | MAF | Howard | 58 min |
| May 19, 9:56 AM CDT | Areal Flood Advisory | MAF | Howard, Martin | 2 hr |
| May 19, 2:16 PM CDT | Special Weather Statement | MAF | Brewster | 44 min |
| May 19, 2:51 PM CDT | Special Weather Statement | MAF | Brewster | 39 min |
| May 19, 3:23 PM CDT | Special Weather Statement | MAF | Crane | 52 min |
| May 19, 3:27 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 48 min |
| May 19, 3:36 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 39 min |
| May 19, 3:41 PM CDT | Special Weather Statement | MAF | Andrews | 49 min |
| May 19, 4:12 PM CDT | Special Weather Statement | MAF | Ector | 48 min |
| May 19, 4:14 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 46 min |
| May 19, 4:16 PM CDT | Special Weather Statement | MAF | Crane | 44 min |
| May 19, 4:33 PM CDT | Special Weather Statement | MAF | Andrews | 42 min |
| May 19, 4:36 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton | 39 min |
| May 19, 4:45 PM CDT | Special Weather Statement | MAF | Upton | 45 min |
| May 19, 4:50 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 40 min |
| May 19, 4:53 PM CDT | Special Weather Statement | MAF | Ector | 52 min |
| May 19, 4:54 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 66 min |
| May 19, 5:00 PM CDT | Special Weather Statement | MAF | Crane, Ector | 45 min |
| May 19, 5:27 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Midland | 48 min |
| May 19, 6:00 PM CDT | Special Weather Statement | MAF | 45 min | |
| May 19, 6:05 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 40 min |
| May 19, 6:17 PM CDT | Special Weather Statement | MAF | Ector | 43 min |
| May 19, 6:26 PM CDT | Special Weather Statement | MAF | Reagan | 49 min |
| May 19, 6:35 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 40 min |
| May 19, 6:46 PM CDT | Special Weather Statement | MAF | Ector | 44 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.